MAUDE Adverse Event Report: SCIENTIA VASCULAR SOCRATES 38 ASPIRATION CATHETER

SCIENTIA VASCULAR SOCRATES 38 ASPIRATION CATHETER
Model Number SOCRATES 038
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
From the review of the manufacturing lot history record, there is no indication that the break occurred due to a manufacturing defect and the lot met the releasing criteria.No manufacturing related issues were found during the investigation of this complaint.The event occurred during a stroke procedure utilizing a stent retriever.The current socrates 38 aspiration catheter ifu labeling warns against the foreseeable misuse of a stent retriever with the aspiration catheter.Breakage of the socrates 38 aspiration catheter was confirmed.The investigation results suggest the break occurred during removal due to a damaged guide catheter.The failure occurred from the damaged guide catheter by applying excessive force on the outer surface of the aspiration catheter.
 
Event or Problem Description
On 03 sep 2024, scientia vascular was notified that a socrates 38 (sc038-127-001, ln: 029278) aspiration catheter distal tip detached during a stroke procedure.The break occurred when the doctor was pulling the socrates 038 aspiration catheter into the cerebase guide catheter.The broken piece of the socrates 038 remained in the patient supported by a stent.The event was initially described as follows: "during a stroke the soc 127 / headway duo 167 / tiger 13 was advanced.Tiger 13 was deployed then constrained 50% and pulled back.It was then constrained another 25% to fit into the guide.While pulling everything back into the guide the tip of the soc127 detached and went distal.The doctor tried to retrieve it but could not.He ended up stetting over it." the complaint unit (socrates 038) was returned to scientia vascular on 10-sep-2024.

Brand Name
SOCRATES 38 ASPIRATION CATHETER
Common Device Name
ASPIRATION CATHETER
Manufacturer (Section D)
SCIENTIA VASCULAR
2460 south 3270 west
west valley city UT 84119
Manufacturer (Section G)
SCIENTIA VASCULAR
2460 south 3270 west
west valley city UT 84119
Manufacturer Contact
raquel johnson
2460 south 3270 west
west valley city, UT 84119
MDR Report Key20362704
Report Number3009546466-2024-00012
Device Sequence Number18176746
Product Code NRY
UDI-Device Identifier00818075011025
UDI-Public(01)00818075011025(17)250630(10)029278
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K223913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberSOCRATES 038
Device Catalogue NumberSC038-127-001
Device Lot Number029278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT; CEREBASE DA GUIDE SHEATH; HEADWAY DUO 167; TIGERTRIEVER 13
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown